Texas, 2020Drought in Texas, December 1 to 31, 2020
December 1 to 31, 2020 · NWS SJT · 17 events in 17 counties and zones
Lack of rainfall has caused the drought to continue to expand and worsen in December. According to the Texas Ag Report from Agrilife, small-grain growth slowed due to drought, and insect pests increased.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lack of rainfall has caused the drought to continue to expand and worsen in December. According to the Texas Ag Report from Agrilife, small-grain growth slowed due to drought, and insect pests increased. Livestock looked fair to poor due to the lack of grazing. Supplemental feeding of livestock increased.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 10:58 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 30, 10:58 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1058 PM CST Mon Nov 30 2020
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 251 PM CST Mon Nov 30 2020
...Dry and not as Cold...
Temperatures begin a slight rebound, as the surface high shifts
east. Surface winds tonight will be light; however, they will
shift be from, more or less, a southwest direction. Tomorrow,
surface winds, from the southwest, will dominate, and that will
help spark a brief warm-up.
&&
.LONG TERM...
(Tuesday night through next Monday)
Issued at 251 PM CST Mon Nov 30 2020
...Dry and Pleasantly Cool...
The long term remains dry, with temperatures very pleasant, as
compared to the very warm temperatures earlier this month. The
next cold front, on Wednesday, still looks likely. Nevertheless,
moisture availability is still questionable. Also, surface winds,
from more or less the north, will continue well into next weekend.
That will also help maintain pleasant temperatures much closer to
usual early December temperatures.
&&
.AVIATION...
(06Z TAFS)
Issued at 1027 PM CST Mon Nov 30 2020
VFR conditions will remain in place for the remainder of the TAF
period. Look for breezy winds to pick up around 15z Tuesday
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 29 61 34 50 / 0 0 0 10
San Angelo 24 62 33 54 / 0 0 0 5
Junction 21 61 33 58 / 0 0 0 10
Brownwood 21 62 33 53 / 0 0 0 10
Sweetwater 32 63 36 49 / 0 0 0 5
Ozona 26 58 33 54 / 0 0 0 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...41
Hazardous weather outlook, Nov 30, 2:20 PM CST, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
220 PM CST Mon Nov 30 2020
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
220 PM CST Mon Nov 30 2020
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Runnels
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
U.S. Drought monitor placed Runnels County in severe drought across the north and extreme drought across the south.
Drought, Coleman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
U.S. Drought monitor placed Coleman County in severe drought across the extreme north and extreme drought across much of the south part of the county.
Drought, Brown
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
U.S. Drought monitor placed Brown County in severe drought across the most of the county and extreme drought across the far south part of the county.
Drought, San Saba
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
U.S. Drought monitor placed San Saba County in severe drought across the extreme western part of the county and severe drought in the middle part of the county.
Drought, Mason
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
U.S. Drought monitor placed all of Mason County in extreme drought.
Drought, McCulloch
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
U.S. Drought monitor placed all of McCulloch County in extreme drought.
Drought, Concho
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
U.S. Drought monitor placed portions of Concho County in severe to extreme drought.
Drought, Menard
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
U.S. Drought monitor placed portions of Menard County in severe to extreme drought.
Drought, Kimble
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
U.S. Drought monitor placed Kimble County in severe to extreme drought.
Drought, Crockett
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
U.S. Drought monitor placed all of Crockett County in severe to extreme drought.
Drought, Irion
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
U.S. Drought monitor placed most of Irion County in severe drought.
Drought, Coke
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
U.S. Drought monitor placed all of Coke County in severe drought.
Drought, Sterling
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
U.S. Drought monitor placed most of Sterling County in severe to extreme drought.
Drought, Tom Green
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
U.S. Drought monitor placed the north half of Tom Green County in severe drought.
Drought, Nolan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
U.S. Drought monitor placed the southern part of Nolan County in severe drought.
Drought, Taylor
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
U.S. Drought monitor placed the southern part of Taylor County in severe drought.
Drought, Callahan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
U.S. Drought monitor placed the southern part of Callahan County in severe drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Alaska, December 1 to 5, 20202 deaths · $31 million · 56 kt wind · 17 events
- Winter Storm in Pennsylvania, December 1 to 2, 20201 death · 1 injured · $250,000 · 2 events
- Wildfire and High Wind in California, December 1 to 12, 20202 injured · $1.0 million · 83 kt wind · 10 events
- Winter Storm in Ohio, December 1, 2020$1.4 million · 11 events
- Winter Weather in New Mexico, December 1 to 2, 20202 injured · $500,000 · 2 events
- Drought in New Mexico, December 1 to 31, 202041 events
- Winter Weather in Ohio, December 1, 202029 events
- Drought in Texas, December 1 to 31, 202027 events
- Heavy Snow and Winter Weather in West Virginia, December 1 to 2, 202024 events
- Drought in Colorado, December 1 to 31, 202021 events
- Drought in Nebraska, December 1 to 31, 202018 events
- Winter Storm and Winter Weather in Pennsylvania, December 1 to 2, 202017 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 934957, 934958, 934959, 934960, 934962, 934963, 934964, 934965, 934967, 934968, 934969, 934971, 934972, 934973, 934975, 934976, 934977.